Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The solution sets of extremal problems in $ H\sp 1$


Author: Eric Hayashi
Journal: Proc. Amer. Math. Soc. 93 (1985), 690-696
MSC: Primary 30D55; Secondary 46E99
MathSciNet review: 776204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ u$ be an essentially bounded function on the unit circle $ T$. Let $ {S_u}$ denote the subset of the unit sphere of $ {H^1}$ on which the functional $ F \mapsto \smallint _0^{2\pi }\bar u({e^{it}})F({e^{it}})dt/2\pi $ attains its norm. A complete description of $ {S_u}$ is given in terms of an inner function $ {b_0}$ and an outer fun tion $ {g_0}$ in $ {H^2}$ for which $ g_0^2$ is an exposed point in the unit ball of $ {H^1}$. An explicit description is given for the kernel of an arbitrary Toeplitz operator on $ {H^2}$. The exposed points in $ {H^1}$ are characterized; an example is given of a strong outer function in $ {H^1}$ which is not exposed.


References [Enhancements On Off] (What's this?)

  • [1] P. R. Ahern and D. N. Clark, Radial limits and invariant subspaces, Amer. J. Math. 92 (1970), 332–342. MR 0262511
  • [2] Peter Bloomfield, Nicholas P. Jewell, and Eric Hayashi, Characterizations of completely nondeterministic stochastic processes, Pacific J. Math. 107 (1983), no. 2, 307–317. MR 705750
  • [3] Karel de Leeuw and Walter Rudin, Extreme points and extremum problems in 𝐻₁, Pacific J. Math. 8 (1958), 467–485. MR 0098981
  • [4] Otto Frostman, Sur les produits de Blaschke, Kungl. Fysiografiska Sällskapets i Lund Förhandlingar [Proc. Roy. Physiog. Soc. Lund] 12 (1942), no. 15, 169–182 (French). MR 0012127
  • [5] T. Nakazi, Exposed points in $ {H^1}$, preprint.
  • [6] -, The kernels of Toeplitz operators, preprint.
  • [7] D. E. Sarason, Function theory on the unit circle, Virginia Polytechnic Inst. and State Univ., Blacksburg, Va., 1979.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D55, 46E99

Retrieve articles in all journals with MSC: 30D55, 46E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0776204-7
Article copyright: © Copyright 1985 American Mathematical Society